MAUDE Adverse Event Report: EXACTECH, INC. EXACTECH; SHLDR GPS MODULAR DRIVER

EXACTECH, INC. EXACTECH; SHLDR GPS MODULAR DRIVER
Catalog Number 531-25-00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported from the us that during an anatomic shoulder surgery the modular driver tip sheared off while surgeon was reaming glenoid.There were no parts or pieces fell into the surgical site.There was no delay or adverse event to the patient.The patient¿s health was stable leaving the or.Patient demographic information was not provided.The agent was present at the time of surgery.Multiple email requests were sent to the contacts for additional information.No further information has been provided by the contacts related to this event.
 
Additional Manufacturer Narrative
As a result of an fda inspection conducted in jan 2020, exactech, fei (b)(4), has committed to remediating 3 years of complaints (2017-2020).This mdr is being submitted as part of that remediation.Visual evaluation condition/findings (conducted with a 7x or l0x optical unless otherwise specified) the fracture surfaces appear consistent with the power connection feature shearing off from the main shaft during glenoid reaming.This may have occurred due to a posteriorly angled glenoid, which necessitated holding the handle stationary while rotating the power source posteriorly.The illegible part markings appear consistent with normal use of the device.All other aspects of the device appear unremarkable.Design-related issues: the design of the shoulder gps modular driver has been in the field since 2017.Exactech is not aware of any other similar complaint reports involving this device since its introduction.The frequency of occurrence ranking scale is considered "very low".Therefore, this issue does not appear to be design related.Mfg-related issues: manufacturing related data could not be evaluated because no information regarding the manufacturing lot was provided.The manufacturer has been notified of this event.Corrective action is not required because the occurrence rate is "very low", and the risk is captured in the rmr.The broken device reported was likely the result of applying a bending moment to the power source during glenoid reaming, which led to the power connection feature shearing off from the main shaft.Ifu 700-096-181: instrument inspection: visually inspect the instruments for damage such as fractures; cracks; gouges; deformation; burrs; discoloration, corrosion, or rust; excessive component wear; nicks on cutting surfaces, missing or loose components; blockages in cannulae, cleaning holes or other cavities that cannot be removed via standard cleaning; worn or difficult to read markings/engravings; or other apparent damage.Check the function of mechanisms by actuating any levers, knobs, switches, connectors, sliding features, hinges, or other mechanical interface features.Ensure smooth operation of these features over their functional range of motion.If damage, wear, or non-functioning/poorly functioning mechanisms are found, do not use the instrument, and contact the sales representative or customer service for disposition.Ifu states: the surgeon shall become thoroughly familiar with the technique of implantation of the prostheses by: appropriate reading of the literature, and training in the operative skills and techniques required for surgery, and reviewing information regarding use of instrumentation.It is a clinical standard of practice in the operating room that all instruments should be visually and functionally inspected before use, these guidelines are from standard association of peri-operative registered nurses (aorn) guidelines.Surgeons are to be familiar and knowledgeable with all instrumentation, devices and proficient with surgical techniques.This device is used for treatment not diagnosis.Based on review of all available information, there is no evidence to reasonably suggest the reported event is related to any design issues.There were no parts or pieces fell into the surgical site.There was no delay or adverse event to the patient.An investigation was conducted; the broken device reported was likely the result of applying a bending moment to the power source during glenoid reaming, which led to the power connection feature shearing off from the main shaft.

Brand Name
EXACTECH
Common Device Name
SHLDR GPS MODULAR DRIVER
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct.
gainesville FL 32563
Manufacturer Contact
kate jacobson
MDR Report Key14135849
Report Number1038671-2022-00350
Device Sequence Number14488754
Product Code LXH
UDI-Device Identifier10885862308146
UDI-Public10885862308146
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number531-25-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2018
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date09/19/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2018
Initial Report FDA Received Date04/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown